Alert archive / Georgia / Frost Advisories in 2016
Frost Advisory 1, NWS Charleston, SC
NWS Charleston, SC issued this frost advisory at Mar 21, 2016, 1:55 PM EDT for 8 counties in Georgia; 5 counties in South Carolina. It took effect at Mar 22, 2016, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2016, 1:55 PM EDT (17:55 UTC)
- In effect from
- Mar 22, 2016, 4:00 AM EDT
- Expired
- Mar 22, 2016, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -180 m²/s²
- 0-3 km storm-relative helicity
- -133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
454 WWUS72 KCHS 211755 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 155 PM EDT MON MAR 21 2016 GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-220200- /O.NEW.KCHS.FR.Y.0001.160322T0800Z-160322T1300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... LUDOWICI...HINESVILLE...ALLENDALE...HAMPTON...WALTERBORO... ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND 155 PM EDT MON MAR 21 2016 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY. * TEMPERATURES...IN THE MID 30S. * IMPACTS...SCATTERED FROST COULD HARM SENSITIVE OUTDOOR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT SENSITIVE OUTDOOR VEGETATION. && $$
3 follow-up statements
955 WWUS72 KCHS 220124 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 924 PM EDT MON MAR 21 2016 GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-220930- /O.CON.KCHS.FR.Y.0001.160322T0800Z-160322T1300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... LUDOWICI...HINESVILLE...ALLENDALE...HAMPTON...WALTERBORO... ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND 924 PM EDT MON MAR 21 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... * TEMPERATURES...IN THE MID 30S. * IMPACTS...SCATTERED FROST COULD HARM SENSITIVE OUTDOOR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT SENSITIVE OUTDOOR VEGETATION. && $$
124 WWUS72 KCHS 220736 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 336 AM EDT TUE MAR 22 2016 GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-221300- /O.CON.KCHS.FR.Y.0001.160322T0800Z-160322T1300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... LUDOWICI...HINESVILLE...ALLENDALE...HAMPTON...WALTERBORO... ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND 336 AM EDT TUE MAR 22 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE MID 30S. * IMPACTS...SCATTERED FROST COULD HARM SENSITIVE OUTDOOR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT SENSITIVE OUTDOOR VEGETATION. && $$
458 WWUS72 KCHS 221238 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 838 AM EDT TUE MAR 22 2016 GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-221345- /O.EXP.KCHS.FR.Y.0001.000000T0000Z-160322T1300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... LUDOWICI...HINESVILLE...ALLENDALE...HAMPTON...WALTERBORO... ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND 838 AM EDT TUE MAR 22 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... FROST WILL NO LONGER BE AN ISSUE AS TEMPERATURES WARM ACROSS THE AREA THIS MORNING. THEREFORE...THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Mar 21, 1:02 PM EDT, 53 minutes earlier.
Area forecast discussion, Mar 21, 1:02 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 102 PM EDT MON MAR 21 2016 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT...THEN HIGH PRESSURE WILL BUILD OVER THE REGION AND PERSIST THROUGH LATE WEEK. A COLD FRONT SHOULD APPROACH THE AREA LATE WEEK...FOLLOWED BY UNSETTLED WEATHER NEXT WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... TODAY...AN UPPER LEVEL TROUGH AXIS HAS ALREADY PUSHED OFFSHORE WHILE HIGH PRESSURE AT THE SURFACE BUILDS IN FROM THE NORTHWEST GULF COAST REGION. STRONG SUBSIDENCE AND A LACK OF DEEP MOISTURE WILL RESULT IN A GOOD AMOUNT OF SUNSHINE TODAY. BREEZY CONDITIONS WILL OCCUR AT TIMES THROUGH MID-AFTERNOON WITH COLD AIR ADVECTION ALOFT. WEAK DOWNSLOPE WINDS SHOULD ADD A COUPLE OF DEGREES TO WHAT LOW LEVEL THICKNESS VALUES WOULD SUGGEST...WITH HIGHS IN THE LOWER 60S MOST AREAS. TONIGHT...UNDER CLEAR SKIES AND SURFACE WINDS BECOMING MAINLY CALM RADIATIONAL COOLING WILL BE STRONG AND TEMPS SHOULD DIP INTO THE MID 30S AT MANY INLAND AREAS BY DAWN. WE EXPANDED PATCHY FROST MENTIONS IN OUR GRIDS BUT OPTED TO HOLD OFF ON ADVISORIES DUE TO UNCERTAIN TEMP/DEW POINT SPREADS AND THE FACT THAT NUMERICAL GUIDANCE HAS RUN TOO COOL AT TIMES THIS YEAR. FROST ADVISORIES FOR SOME OR ALL OF OUR INLAND ZONES MAY EVENTUALLY BE ISSUED THIS AFTERNOON AFTER ONE FINAL RUN OF THE NUMBERS. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... TUESDAY...FAVORABLE CONDITIONS FOR FROST WILL CONTINUE INTO EARLY MORNING HOURS WHILE HIGH PRESSURE IS CENTERED OVER THE SOUTHEASTERN UNITED STATES. HOWEVER...EXPECT WARMER CONDITIONS TO RETURN LATE MORNING INTO THE AFTERNOON AS A LIGHT SOUTHWEST WIND DEVELOPS ALONG HIGH PRESSURE SLIDING TO THE SOUTHEAST. IN GENERAL...AFTERNOON HIGHS WILL RANGE IN THE UPPER 60S TO AROUND 70 DEGREES...WARMEST IN SOUTHEAST GEORGIA. OVERNIGHT TEMPS WILL BE CONSIDERABLY WARMER THAN THE PREVIOUS NIGHT...IN THE MID TO UPPER 40S AWAY FROM THE COAST. WEDNESDAY AND THURSDAY...ATLANTIC HIGH PRESSURE WILL DOMINATE THE PATTERN UNDER A ZONAL FLOW ALOFT...RESULTING IN DRY CONDITIONS AND SUNNY SKIES MIDWEEK. A NOTICEABLE WARMUP WILL OCCUR AS A SOUTHERLY WIND PERSISTS BETWEEN ATLANTIC HIGH PRESSURE OFFSHORE AND A COLD FRONT APPROACHING FROM THE WEST. IN GENERAL...HIGH TEMPS WILL RANGE BETWEEN THE MID AND UPPER 70S WEDNESDAY...THEN UPPER 70S TO LOWER 80S ON THURSDAY. OVERNIGHT LOWS WILL RANGE IN THE LOW TO MID 50S AWAY FROM THE COAST. A DEVELOPING SEABREEZE COULD LIMIT TEMPS A FEW DEGREES NEAR THE COAST...ESPECIALLY IN SOUTHEAST SOUTH CAROLINA. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... HIGH PRESSURE WILL RETREAT OVER THE WESTERN ATLANTIC AS A COLD FRONT ADVANCES TOWARD THE SOUTHEASTERN UNITED STATES THURSDAY NIGHT INTO FRIDAY. CHANCES OF SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE DURING FROPA. EXPECT SLIGHTLY COOLER TEMPS BEHIND THE FRONT ON FRIDAY...WITH AFTERNOON HIGHS IN THE LOWER 70S. A HIGH DEGREE OF UNCERTAINTY EXISTS IN THE FORECAST FOR THE REMAINDER OF THE WEEKEND AND EARLY NEXT WEEK AS MODEL CONSENSUS IS LOW IN REGARDS TO A COMPLEX WEATHER PATTERN. HOWEVER...THE GENERAL TREND FAVORS A WETTER PATTERN AS LOW PRESSURE DEVELOPS TO OUR SOUTHWEST AND EVENTUALLY LIFTS NORTH AHEAD OF COLD FRONT THAT PUSHES THROUGH THE AREA SUNDAY OR MONDAY. AT THIS TIME...CHANCES OF SHOWERS WILL REMAIN IN THE FORECAST THROUGH THE WEEKEND. A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE...WITH BEST CHANCES IN SOUTHEAST GEORGIA. PRECIP ACTIVITY AND CLOUD COVER SHOULD LIMIT HIGH TEMPS TO THE LOWER 70S THROUGH THE WEEKEND. DRYER CONDITIONS SHOULD THEN FOLLOW LATE MONDAY AS HIGH PRESSURE BUILDS OVER THE AREA BEHIND THE DEPARTING COLD FRONT. && .AVIATION /17Z MONDAY THROUGH FRIDAY/... VFR CONDITIONS ARE EXPECTED THROUGH 18Z TUESDAY AT BOTH KCHS AND KSAV. GUSTY WINDS AT BOTH TERMINALS WILL CONTINUE INTO THIS AFTERNOON BUT GRADUAL DECLINES IN SURFACE WIND SPEED WILL BEGIN AROUND THE 22-01Z TIMEFRAME...LEADING INTO LIGHT AND VARIABLE WINDS OVERNIGHT. DESPITE MOSTLY CLEAR SKIES AND LOW SURFACE WINDS...THERE DOES NOT APPEAR TO BE SUFFICIENT MOISTURE TO PRODUCE A SIGNIFICANT THREAT FOR VSBY RESTRICTIONS OVERNIGHT INTO TOMORROW MORNING DUE TO FOG ALTHOUGH LOCALIZED SHALLOW PATCHES ARE POSSIBLE AT EITHER TERMINAL. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL AT BOTH KCHS AND KSAV TERMINALS THROUGH THURSDAY. FLIGHT RESTRICTIONS WILL BE POSSIBLE THURSDAY NIGHT INTO FRIDAY AS A COLD FRONT SHIFTS THROUGH THE AREA WITH SHOWERS AND/OR THUNDERSTORMS. && .MARINE... TODAY AND TONIGHT...EXPECT WINDS/SEAS TO IMPROVE THIS AFTERNOON AS THE PRESSURE GRADIENT WEAKENS OVER THE WATERS AS THE SURFACE HIGH NEARS. CHOPPY SEAS 3 TO 5 FT WITHIN 20 NM SHOULD DIMINISH TO LESS THAN 3 FT BY LATE DAY WITH SEAS ALSO TENDING TO DIMINISH OVER OUTER WATERS BY THIS EVENING. NW FLOW TONIGHT SHOULD MAINLY BE 15 KT OR LESS WITH SEAS 2 FT NEAR SHORE AND COMING DOWN TO 2 TO 3 FT WELL OFFSHORE AFTER MIDNIGHT. TUESDAY THROUGH SATURDAY...WINDS/SEAS WILL REMAIN WELL BELOW SMALL CRAFT ADVISORY LEVELS MID WEEK AS HIGH PRESSURE CENTERED OVER THE AREA SLIDES OFFSHORE AND BECOMES MORE ESTABLISHED OVER THE WESTERN ATLANTIC. WINDS WILL LIKELY REMAIN AT OR BELOW 15 KTS MID WEEK...BUT COULD INCREASE TO 15-20 KTS AHEAD OF A COLD FRONT ARRIVING THURSDAY NIGHT INTO FRIDAY. SEAS WILL ALSO BUILD FROM 2-3 FT TO 3-5 FT AHEAD OF THE FRONT. BY SATURDAY...A NORTH/NORTHEAST WIND WILL BE IN PLACE BEHIND THE DEPARTING COLD FRONT...POSSIBLY CAUSING WINDS TO SURGE AND SEAS TO BUILD IN NORTHERN WATERS THIS WEEKEND. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR AMZ374. && NEAR TERM...JAQ SHORT TERM...DPB LONG TERM...DPB AVIATION...JMC/DPB MARINE...JAQ/DPB
Hazardous weather outlook, Mar 21, 10:37 AM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1037 AM EDT MON MAR 21 2016 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-221445- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER- 1037 AM EDT MON MAR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. FROST...CLEAR SKIES AND LIGHT WINDS COULD RESULT IN THE DEVELOPMENT OF PATCHY TO SCATTERED FROST LATE TONIGHT INTO EARLY TUESDAY MORNING. AS A RESULT...A FROST ADVISORY COULD EVENTUALLY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-GAZ117-119-139-141-SCZ048>052-221445- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-COASTAL BRYAN-COASTAL CHATHAM- COASTAL LIBERTY-COASTAL MCINTOSH-BEAUFORT-COASTAL COLLETON- CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 1037 AM EDT MON MAR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ374-221445- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1037 AM EDT MON MAR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
Nearby
Frost Advisories in Georgia, 2016Frost Advisories in South Carolina, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.